Virginia, 2011Damaging Wind in Virginia, April 8, 2011
April 8, 2011 · NWS MRX · 1 event in 1 county or zone
A boundary across the area triggered isolated severe thunderstorms during the early morning hours on the 8th. but dime-size hail was reported in Russell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across the area triggered isolated severe thunderstorms during the early morning hours on the 8th. Storm reports were for damaging thunderstorm wind...but dime-size hail was reported in Russell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 8, 6:20 PM EST, 32 minutes earlier.
Area forecast discussion, Apr 8, 6:20 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT FRI APR 8 2011
.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL OVERNIGHT AT EACH
TAF SITE AS SHORT WAVE OVER CENTRAL APPALACHIANS PULLS AWAY FROM
THE REGION. ANOTHER WEAK SHORT WAVE WILL PASS THROUGH THE SOUTHERN
APPALACHIN REGION TOMORROW MORNING BUT ONLY SCATTERED CONVECTION
EXPECTED WITH THIS FEATURE WHICH SHOULD KEEP CONDITIONS VFR
GENERALLY.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM
Hazardous weather outlook, Apr 8, 2:44 AM EST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 AM EDT FRI APR 8 2011
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
344 AM EDT FRI APR 8 2011 /244 AM CDT FRI APR 8 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. A FEW OF THE STORMS
COULD REACH STRONG TO SEVERE LEVELS...WITH THE MAIN THREATS BEING
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL ALSO BE EXPECTED SATURDAY WITH A
FEW STORMS POSSIBLY REACHING STRONG TO SEVERE LEVELS...WITH THE
MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.
STRONG THUNDERSTORMS MAY DEVELOP AGAIN DURING THE DAY MONDAY...
AHEAD OF A COLD FRONT. THESE STORMS MAY BECOME SEVERE AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED ON THIS AFTERNOON AND
EVENING...AND SATURDAY...AND POSSIBLY AGAIN MONDAY.
TD
Thunderstorm Wind, Washington
- When
- April 8, 6:52 PM EST to 7:00 PM EST
- Where
- Washington County, 0.89 mi NE of Glade Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.790, -81.770
Law enforcement personnel reported a few trees downed by thunderstorm wind near Glade Spring. Penny size hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, April 8 to 9, 20112 deaths · 8 events
- Tornadoes and Hail in Virginia, April 8, 20119 injured · $5.3 million · EF2 · 15 events
- Hail and Damaging Winds in Kansas, April 8 to 9, 2011$4.4 million · 5 in hail · 58 events
- Wildfire in Texas, April 8 to 30, 2011$100,000 · 6 events
- Hail and Damaging Winds in Oklahoma, April 8 to 9, 2011$45,000 · 2.5 in hail · 17 events
- Hail and Damaging Winds in West Virginia, April 8, 2011$17,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Oklahoma, April 8, 2011$7,000 · 4.25 in hail · 35 events
- Hail and Damaging Wind in West Virginia, April 8, 2011$25,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in Kentucky, April 8, 20111.75 in hail · 21 events
- Flood in Arkansas, April 8 to 14, 2011$25,000 · 1 event
- Hail in Missouri, April 8 to 9, 20111.75 in hail · 16 events
- Wildfire in Texas, April 8, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291982.